RAIN Summit West





Join us in Las Vegas for our 8th annual RAIN Summit!
At the NAB Show:
Renaissance Las Vegas Hotel,
Monday, April 12, 2010, 10am-8pm.
(Registration starting at 9am)

Our annual RAIN Internet radio summit
in Las Vegas is the premiere learning, sharing, and networking event of the poolyear for Internet radio -- and the 2010 RAIN Summit West is shaping up to be our best ever!

Click here to register

Broadcast radio executives, Internet radio entrepreneurs, and sales and technology visionaries convene at the Renaissance Las Vegas Hotel adjacent to the Las Vegas Convention Center for engaging panels and presentations on technical and legal aspects of the business, programming expertise and business strategies.

Join RAIN's Kurt Hanson and Paul Maloney and a slate of industry leaders for a full daynab show of information and networking. Then end the day socializing with other broadcasters and webcasters at the RAIN Summit cocktail party.  (Note: This year's RAIN Summit will, for the second time, be an official co-located event of the NAB Show, meaning that RAIN Summit registrants will receive access to the 2010 NAB Show exhibits.)

Schedule (subject to last-minute changes and additions. All times approximate):
9:00am
CHECK-IN
Check in, have a cup of coffee, and mingle and network with other attendees! (60 min.)
10:00am
WELCOME
RAIN publisher Kurt Hanson, RAIN editor Paul Maloney, and RAIN Summits president Jennifer Lane welcome you to this year's Summit. (5 min.)
10:05am
PANEL #1: MAKING IT A REAL BUSINESS
So Internet radio is now making money... but is it a sustainable business?  How are broadcasters managing their online business? What ad platforms are they using for serving ads? How are they managing their inventory? Optimizing rates? And who is selling the inventory at the station – one seller per advertiser, or per platform? Speakers to include Marketron's Steve Minisini, Ando Media's Patrick Reynolds, and Adify's Leif Welch. Moderated by the Center for Sales Strategy's Matt Sunshine. (35 min.) (+3)
10:43am
PECHA KUCHA #1: SOUNDEXCHANGE
"Pecha Kucha" (a Japanese term pronounced "peh-CHAHK-cha") is an hot new presentation format for speakers (see www.pecha-kucha.org) in which speakers must show exactly 20 slides for exactly 20 seconds each (i.e., a total speech of 6 minutes and 40 seconds). SoundExchange's Kyle Funn will show you how it's done! (Sponsored presentation. One-on-one pre-scheduled meetings with SX staffers will be available throughout the day.) (7 min.)
10:50am
PANEL #2: IMPROVING ONLINE RADIO ADVERTISING
Internet radio advertising has grown substantially over the past year -- some peg the 2010 horinepotential at $350 million or more. What are the best practices for streaming ad campaigns? Does targeting matter? Do synchronized banners work?  What kinds of creative make a campaign stand out? Is ad insertion a long-term solution for broadcasters? And how long should the spots be? Speakers to include Pandora's Doug Sterne, Katz 360's Tom Perry, Triton Media's Bill Freund, Got Radio's Val Starr, and ESPN Digital Media VP Marc Horine (pictured). Moderated by SNL Kagan's Robin Flynn. (35 min.) (+3)
11:28am
PECHA KUCHA #2: ABACAST
Abacast president Jim Kott will present a presentation featuring exactly 20 slides for exactly 20 seconds each! (Sponsored presentation.) (7 min.)
11:35am
wilsonKEYNOTE #1:
KINSEY WILSON

Kinsey Wilson is the Senior Vice President and General Manager of NPR Digital Media; Wilson joined NPR in 2008 and before that was Executive Editor of USA Today, where he helped develop an award-winning revision of their website. (30 min.) (+5)
12:10pm
PANEL #3: THE LEAP TO MOBILE
The hottest trend in Internet radio in 2009 was the medium's leap onto iPhones, BlackBerrys, and other mobile devices. Speakers to include Radio Paradise's Bill Goldsmith (tentative), AirKast co-founder Larry Leung, and JacAPPS's Fred Jacobs. Moderated by Cox Radio Interactive's Gregg Lindahl. (35 min.) (+15)
1:00pm
LUNCH
Complimentary box lunch for all paid attendees, co-sponsored by Dot FM. .) (5 min. break to grab box lunches)
1:05pm
NEW EVENT! ROUNDTABLE DISCUSSION ON IPAD APPS
Last week's launch of the Apple iPad may be a game-changing event in terms of how people view computing and consume media. We'll take a look at the device and the four initial iPad-specific apps launched by webcasters -- Pandora's, NPR's, AccuRadio's, and CBS's Radio.com app (presented by CBS Interactive Music Group VP/Technology Oli Stephensen). (25 min.)
1:30pm
RESEARCH PRESENTATION #1:
BRIDGE RATINGS

An update on Internet radio listening trends, including new information on the two different types of Internet radio listeners -- those who listen to simulcast streams and those who listen to Internet-only streams -- presented by Bridge Ratings CEO Dave Van Dyke. (10 min.) (+5)
1:45pm
PANEL #4: BUILDING BRANDS ONLINE / BUILDING ONLINE BRANDS
As the online streaming audience expands, connecting with listeners online is becoming more and more important for broadcasters. yasudaWhat are the best ways to build your online brand and build your brand online? What are the tools that you can’t ignore?  (and the ones you can?) We’ll look at various brand-building techniques, including using Twitter and Facebook, and we'll explore what other social media platforms broadcasters are using to expand their brands. Speakers to include Blip.fm CEO Jeff Yasuda (pictured), Listener Driven Radio's Daniel Anstandig, VMIX CEO Mike Glickenhaus, BRS Media's George Bundy, and Triton Loyalty's Chris Bell. Moderated by Triton Media's Jim Kerr. (35 min.) (+5)
2:25pm
KEYNOTE #2: STATE OF THE INDUSTRY ADDRESS
RAIN publisher Kurt Hanson's eighth annual overview of the current state of Internet radio -- and his insights about where the medium is headed. (20 min.) (+5)
2:50pm
PANEL #5: ATTRACTING LOCAL ADVERTISERS
Pandora recently announced plans to step up its sales effort, targeting radio advertisers including those in local markets. Are you worried about the threat of Pandora and other national online music services? Or do you think it's a rising tide that you could take advantage of yourself? Panelists to include Clear Channel's Sharon Mussalli, NextMedia's Brian Foster, GAP Broadcasting's Vic Savelli, and Presslaff Interactive Revenue's Ruth Presslaff. Moderated by BIA/Kelsey's Rick Ducey. (35 min.) (+3)
3:28pm
PECHA KUCHA #3: VMIX
Six minute and 40 second presentation (20 slides x 20 seconds) on video for radio station websites, presented by VMIX's Dan Charleston. (Sponsored presentation). (7 min.)
3:35pm
RESEARCH PRESENTATION #2:
RADIO FUTURES 2010

Top Canadian market researcher Jeff Vidler (of Vision Critical) and RAIN's Kurt Hanson will present the findings of a brand-new multi-thousand-person research study of U.S., Canada, and U.K. music consumers. (20 min.) (+5)
4:00pm
BREAK
Network with fellow attendees. Meet the sponsors and the speakers. Or just grab some fresh air by the pool! (10 min.) (+5)
4:15pm
PANEL #6: BEYOND THE TOWER: EXTENDING YOUR AUDIO REACH
Sidechannels, on-demand streams, and podcasts are excellent ways for personalities or stations to connect with their audience when and where dahlthey want it. In the past 18 months, some key radio personalities have left broadcast and turned to on-demand platforms for delivering their programs to their fans. Is this the wave of the future? How can stations leverage these alternative channels of audio distribution to expand their audience and extend their brand, while honoring their broadcast programming? Speakers to include WEEI.com GM Tim Murphy, Chicago radio legend and now full-time podcaster Steve Dahl (pictured), StreamTheWorld's Daniel Karlsson, and Kurt Hanson discussing Slipstream Radio. Moderated by Edison Media Research's Tom Webster. (35 min.) (+3)
4:53pm
PECHA KUCHA #4: RADIONOMY
Six minute and 40 second presentation (20 slides x 20 seconds) on the European online radio network Radionomy, presented by Yves Baudechon, co-founder. With Radionomy, everybody can create their own webradio, free; Radionomy aggregates all audiences and monetizes integrated audio spots. (Sponsored presentation). (7 min.)
5:00pm
PANEL #7: EXPLORING INTERNET RADIO BUSINESS MODELS
Discussing radio spots, channel sponsorships, subscriptions, donations, and more. Speakers to include Digitally Imported's Ari Shohat, Bryan Broadcasting's Ben Downs, SomaFM's Rusty Hodge, and Live365's Johnnie Floater. Moderated by Davis Wright Tremaine's David Oxenford. (35 min.) (+5)
--
EVEN MORE!
Additional topics/speakers are still to be announced, meaning that times above may be adjusted slightly. (10 min.)
5:50pm
CONCLUSION
Kurt, Paul, and Jennifer summarize our day, thank everyone involved, and invite you to invite your friends to the cocktail party! (5 min.) (+5)
6:00pm to 8:00pm
wRAIN READER COCKTAIL PARTY
Many attendees each year tell us it's the best cocktail party Sonicbidsat the NAB Show, featuring an open bar (beer and wine), great appetizers, and live music from Canadian singer-songwriter Michael Gabriel. (Music provided in association with Sonicbids.) Our event this year will take place on the second floor of the hotel, in the Copa Room. Please join us! (90 min.)

See you there!

Events
Events
 
Events
Events
 
     




 
 
 
 
 
 
Vendors & webcasters: Add YOUR logo above! Contact Kurt Hanson at 1-312-527-3879 — or view our media kit here
Bookmark this page | Make this my home page